Phencyclidine use disorder
Trauma rather than overdose has been more likely to cause accidental death in PCP users. Among young children, exposure to PCP is often related to accidental exposure to a caretaker's stash. PCP added to methamphetamine and LSD increase chances for inadvertent exposure and overdose.
Severe toxicity may be reached when combined with other drugs, and when PCP users pack their body cavities to avoid detection by law enforcement and toxic levels of the drug enter their bloodstream. Intoxication, overdose, or a tainted batch can lead to severe complications of seizures, violent outburst, muscle rigidity, hyperreflexia, catatonia, rhabdomyolysis, coma, and death.
PCP abusers continue to use the drug because it confers feelings of strength, power, and invulnerability. PCP is addictive and repeated use can lead to cravings and a compulsion to find and consume the drug regardless of negative consequences. Long-term abuse symptoms include memory loss, difficulties with speech and thinking, depression, and weight loss.
F16.120 – Hallucinogen abuse with intoxication, uncomplicated
7071007 – Phencyclidine abuse